Home HealthTopics Health Centers Reference Library Research
Join us on Facebook Join us on Facebook Share on Facebook

Sports Medicine

Tendinitis

06/10/2008

Question:

I had a motorcycle accident some years back. Last year i developed tendonitis which i suspected was a result of movement whilst using a computer. Recently its come back and is worse than befor. Im stuck because of an anti depressant i take ive been told not to use ibuprofen and due to recent illness my stomach cant take paracetamol. I cant rest much as its being caused by my job, im sure of it. At the moment i cant get to the doctors as im not allowed the time at work to go. Im really stuck, in alot of pain and its getting stiffer and stiffer. Any ideas?

Answer:

First of all, I am not sure that you specified where your "tendinitis" is located.  However, I am unaware of any anti-depressant that you can't take ibuprofen with.  That being said, if medications orally are not options, selective splinting of the involved tendon or local steroid injection are both options that can be helpful.  I would recommend talking about these options with your physician and seeking re-evaluation, because this may not be a tendon problem but rather another underlying issue.  It has been years since your accident and I would also be suspicious that your current symptoms are unrelated. 

For more information:

Go to the Sports Medicine health topic, where you can:

Response by:

Charles Webster, MD
Assistant Professor
College of Medicine
University of Cincinnati